| Model Number |
7205318 |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during an arthroscopy surgery, the razorcut blade top was being shaved off, it created metal flake immediately after use.It is unknown if the pieces were retrieved from the patient.The procedure was successfully completed without delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with original packaging and the device has debris on it.No physical damage is visible to the device.A functional evaluation of the returned device was powered up and ran with no evidence of metal flaking.Device passed all functional test.An analysis of the customer provided image shows top of a blade.It was determined the device did not contribute to the reported event.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Per e-mail communication it is unknown if flakes from the blade were removed from the patient.The blade is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond the possible retained foreign body could not be definitively determined.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.